Tennessee, 2021

Flood in Tennessee, September 17, 2021

September 17, 2021 · NWS OHX · 1 event in 1 county or zone

Scattered showers and thunderstorms developed in the afternoon hours on September 17th. There was one isolated flooding report in Perry County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

Scattered showers and thunderstorms developed in the afternoon hours on September 17th. There was one isolated flooding report in Perry County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Sep 17, 8:06 PM CST, 1 hour 14 minutes earlier.

Area forecast discussion, Sep 17, 8:06 PM CST, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
906 PM CDT Fri Sep 17 2021

.UPDATE...
FOR EVENING DISCUSSION.

&&

.DISCUSSION...

Persistent area of showers with embedded thunderstorms continues
across locations generally around and south of I-40 and west of
I-65. Flood Advisories continue for Perry and Wayne Counties, and
Western Portions of Hickman County. Generally, a weakening
convention trend noted. Despite little if any short range model
consensus initializations and progged overnight weather pattern
evolution agreements, expecting overall this convective weakening
trend to continue. Investigation of initializations of short range
model solutions show CONShort clearly best initialized with
expected weather pattern evolution through overnight hours falling
in line best with previous forecast reasoning. Tweaked hourly
temperature, dewpoint, sky condition, and wind speed/direction
grids blending them with associated late evening through overnight
hourly gridded values. Current temperature trends generally in
line with forecasted lows. Remainder of forecast continues to be
on track.

&&

.AVIATION...
00Z TAF DISCUSSION.

CKV/BNA/MQY/CSV...Per atmospheric moisture prevalence within a
diffuse regional sfc/aloft weather pattern, potential of
sct/numerous shwrs/tstms thru 18/24Z. Convection potential should
diminish at terminal sites over next few hours with
MVFR/potentially IFR vsbys developing due to patchy fog
formation. Not much consensus short term model solution agreement
pertaining to development/areal coverage of shwrs/tstms 18/10Z-
18/24Z. Thus, confidence in development at/movement across
terminals not high enough to mention tstms prevailing, but can
certainly not rule out in vcnty, thus VCTS remarks. VFR/MVFR
ceiling fluctuations thru 18/24Z. Calm/light NE/SE winds expected
thru 18/24Z.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......JB Wright
AVIATION........JB Wright
Hazardous weather outlook, Sep 17, 4:01 AM CST, 17 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
501 AM CDT Fri Sep 17 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-181015-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
501 AM CDT Fri Sep 17 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

55

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Perry

When
September 17, 9:20 PM CST
Where
Perry County, 0.4 mi SW of Pine View to 0.13 mi W of Pine View
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
35.726, -87.936

Tom's Creek Road was flooded and impassable near Highway 438 West. One water rescue occurred.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2021Every state in 2021This day in weather historyWarnings in Tennessee, September 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 985946.